Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Child has post nasal drip, cough, taking Zyrtec. What should I do?

My 6 yr old daughter has post nasal drip issues. She has major night time cough . Her doctor says it s coz of the season change. Since a month she s been on zyrtec syrup at night as an antiallergic. Then for 3 days had otrivin nasal spray . Then for 3 days had clenil composit nebulizer . Cough went away for a week but it s back. So now the doctor said give rinoclenil spray at night and reduce the dose of zyrtec to half a teaspoon every night. now she has a dry barking kind of cough in the day as well since today.I just don t know what to do. Had a blood test which showed a slight bacterial infection but since she has no fever the doctor said no antibiotics. What should I do next??
Asked On : Wed, 24 Oct 2012
Answers:  1 Views:  284
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  User's Response
Hello there,
Thanks for the query.
If you are sure, its only a post nasal drip issue, then it will respond dramatically to steam inhalation. Buy a vaporizer available in any pharmacy, add plain water and make her inhale the steam thrice a day and definitely before bedtime. It will liquefy the secretions in the sinuses and clear the drip significantly. Use the otrivin spray at bedtime after steam inhalation before she sleeps. The barking cough is due to some laryngitis which will recover with voice rest and steam inhalation.
Keep off cold food items till recovery. Vacuum the bed she sleeps on, the curtains in the house and also all the sofas, carpets, etc. Use double pillow case. This will reduce the allergy component.
By following the above steps, Im sure your child will be on the road to recovery very soon.
Answered: Thu, 25 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor